Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Branched covers along real parts

Author: Shuguang Wang
Journal: Proc. Amer. Math. Soc. 125 (1997), 2803-2808
MSC (1991): Primary 57R55, 57R57, 57N13; Secondary 14P25
MathSciNet review: 1401756
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that the double cover of a Kähler surface branched along the fixed point set of an anti-holomorphic involution admits a symplectic structure.

References [Enhancements On Off] (What's this?)

  • 1. S. Akbulut, On quotients of complex surfaces under complex conjugation, J. Reine Angew. Math. 447 (1994), 83-90. MR 95c:57030
  • 2. V. Arnold, On the location of ovals of real algebraic plane curves, involutions on 4-dimensional smooth manifolds, and the arithmetic of integral quadratic forms, Funct. Analy. Appl. 5 (1971), 1-9. MR 44:3999
  • 3. W. Barth, C. Peters and A. Van de Ven, Compact complex surfaces, Springer-Verlag Berlin Heidelberg, 1984. MR 86c:32026
  • 4. S. Donaldson, Yang-Mills invariants of four-manifolds, In Geometry of low-dimensional manifolds. Vol 1, pp 5-41. S.K. Donaldson and C.B. Thomas Eds., Cambridge University Press, 1990. MR 93f:57040
  • 5. A. Edmonds, Orientability of fixed point sets, Proc. Amer. Math. Soc. 82 (1981), 120-125. MR 82h:57032
  • 6. R. Gompf, A new construction of symplectic manifolds, Ann. Math. 142 (1995), 527-595. MR 96g:57025
  • 7. S. Finashin, Decomposability of quotients by complex conjugation for complete intersection surfaces, Revista Mat. Univ. Comp. Madrid (to appear).
  • 8. R. Friedman and J. Morgan, Algebraic surfaces and Seiberg-Witten invariants, Preprint (1995).
  • 9. D. Kotschick, On irreducible four-manifolds, Preprint (1995).
  • 10. P. Kronheimer and T. Mrowka, The genus of embedded surfaces in the projective plane, Math. Res. Letters 1 (1994), 797-808. MR 96a:57073
  • 11. D. McDuff, Examples of simply-connected symplectic non-Kählerian manifolds, J. Diff. Geom. 20 (1984), 267-277. MR 86c:57036
  • 12. J. Morgan, Z. Szabo and C. Taubes, A product formula for the Seiberg-Witten invariants and the generalized Thom conjecture, Preprint (1995).
  • 13. Y. Ruan, Virtual neighborhoods and monopole equations, Preprint (1996).
  • 14. C. Taubes, The Seiberg-Witten invariants and symplectic forms, Math. Research Letters 1 (1994), 809-822. MR 95j:57039
  • 15. W. Thurston, Some simple examples of symplectic manifolds, Proc. Amer. Math. Soc. 55 (1976), 467-469. MR 53:6578
  • 16. O. Viro, Construction of M-surfaces, Funct. Analy. Appl. 13 (1979), 212-213. MR 80j:14034
  • 17. -, Complex orientations of real algebraic surfaces, Topology of manifolds and varieties, Ed. O. Viro. Advances in Soviet Mathematics, Vol 18. Published by American Mathematical Society. (1994), 261-284. MR 96f:14068
  • 18. S. Wang, A vanishing theorem for Seiberg-Witten invariants, Math. Res. Letters 2 (1995), 305-310.
  • 19. G. Wilson, On Hilbert sixteenth problem, Topology 17 (1978), 53-73. MR 58:16684

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57R55, 57R57, 57N13, 14P25

Retrieve articles in all journals with MSC (1991): 57R55, 57R57, 57N13, 14P25

Additional Information

Shuguang Wang
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211

Keywords: Branched cover, real part, symplectic structure
Received by editor(s): March 22, 1996
Received by editor(s) in revised form: April 30, 1996
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society